Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 67, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 19, 2025, 3:52 PM EDT. It took effect at Aug 20, 2025, 2:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2025, 3:52 PM EDT (19:52 UTC)
- In effect from
- Aug 20, 2025, 2:00 PM EDT
- Expired
- Aug 21, 2025, 4:08 PM EDT
- In force
- 26 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
017 WHUS71 KBUF 191952 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 352 PM EDT Tue Aug 19 2025 LEZ040-041-200400- /O.NEW.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 352 PM EDT Tue Aug 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM EDT THURSDAY... * WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 PM Wednesday to 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-200400- /O.NEW.KBUF.SC.Y.0067.250820T1800Z-250822T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 352 PM EDT Tue Aug 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 8 PM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 2 PM Wednesday to 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-200400- /O.NEW.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 352 PM EDT Tue Aug 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 5 PM EDT THURSDAY... * WHAT...East winds 10 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 8 PM Wednesday to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
018 WHUS71 KBUF 200146 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 946 PM EDT Tue Aug 19 2025 LEZ040-041-201000- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 946 PM EDT Tue Aug 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM EDT THURSDAY... * WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 PM Wednesday to 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-201000- /O.CON.KBUF.SC.Y.0067.250820T1800Z-250822T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 946 PM EDT Tue Aug 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 8 PM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 2 PM Wednesday to 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-201000- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 946 PM EDT Tue Aug 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 5 PM EDT THURSDAY... * WHAT...East winds 10 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 8 PM Wednesday to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
164 WHUS71 KBUF 200842 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 442 AM EDT Wed Aug 20 2025 LEZ040-041-201645- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 442 AM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT THURSDAY... * WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 PM this evening to 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-201645- /O.CON.KBUF.SC.Y.0067.250820T1800Z-250822T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 442 AM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 2 PM this afternoon to 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-201645- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 442 AM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT THURSDAY... * WHAT...East winds 10 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 8 PM this evening to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
531 WHUS71 KBUF 201549 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1149 AM EDT Wed Aug 20 2025 LEZ041-210000- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 1149 AM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT THURSDAY... * WHAT...Northeast winds 15 to 20 knots and waves up to 4 feet expected. Waves highest closer to Dunkirk. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...From 8 PM this evening to 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-210000- /O.CON.KBUF.SC.Y.0067.250820T1800Z-250822T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1149 AM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-210000- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1149 AM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT THURSDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 8 PM this evening to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-210000- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 1149 AM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT THURSDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...From 8 PM this evening to 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
665 WHUS71 KBUF 202357 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 757 PM EDT Wed Aug 20 2025 LEZ041-210800- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 757 PM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Northeast winds 5 to 15 knots expected. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-210800- /O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 757 PM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-210800- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250821T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 757 PM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... * WHAT...East winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-210800- /O.CON.KBUF.SC.Y.0067.250821T0000Z-250822T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 757 PM EDT Wed Aug 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Northeast winds 10 to 20 knots expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
492 WHUS71 KBUF 210747 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 347 AM EDT Thu Aug 21 2025 LEZ041-211600- /O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 347 AM EDT Thu Aug 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-211600- /O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 347 AM EDT Thu Aug 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-211600- /O.CON.KBUF.SC.Y.0067.000000T0000Z-250821T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 347 AM EDT Thu Aug 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-211600- /O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 347 AM EDT Thu Aug 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
076 WHUS71 KBUF 211557 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1157 AM EDT Thu Aug 21 2025 LOZ043-211700- /O.CAN.KBUF.SC.Y.0067.000000T0000Z-250821T2100Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1157 AM EDT Thu Aug 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ041-220000- /O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 1157 AM EDT Thu Aug 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-220000- /O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1157 AM EDT Thu Aug 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-220000- /O.CON.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 1157 AM EDT Thu Aug 21 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
260 WHUS71 KBUF 212008 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 408 PM EDT Thu Aug 21 2025 LEZ040-041-LOZ042-212115- /O.CAN.KBUF.SC.Y.0067.000000T0000Z-250822T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 408 PM EDT Thu Aug 21 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to diminish tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 2:06 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 19, 2:06 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 206 PM EDT Tue Aug 19 2025 .SYNOPSIS... An area of low pressure and cold front will approach and cross the region tonight and Wednesday, with widespread showers and a few thunderstorms. Dry weather will return late in the week as high pressure builds into the region. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... A shortwave trough will continue to advance into the region through tonight, combining with a surface wave/trough to draw a pronounced moisture axis northward into the region. Better overall organization of the surface wave will strengthen the low level jet and warm advective pattern into the region. Widespread showers will blossom into the region with locally heavy rainfall the main concern, with precipitable water values nearing 2 inches within the moisture axis. The heaviest rain will likely fall from the I-90 corridor northward to Lake Ontario where ascent will be maximized, with rainfall amounts potentially reaching or exceeding an inch, especially where any embedded thunderstorms occur. Due to the dry antecedent conditions, there is a low risk for flooding and largely be beneficial across the area. Cold front slides through the region late tonight and Wednesday morning. The axis of heavier rainfall will shift eastward toward the Finger Lakes with a better potential for embedded thunderstorms, with the axis of surface based instability shifting east within the warm sector ahead of the front. Shear profiles are relatively unfavorable, so the severe risk looks limited. The rest of the day Wednesday into Wednesday night will be characterized by a respectable wind shift to a northerly component with decreasing chances of precipitation from northwest to southeast. A few stray showers still possible Wednesday night across the Southern Tier, but the inbound cooler and less humid air mass should get rid of the precipitation threat overnight. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Long wave ridge centered over the southwest CONUS reaches north into Great Lakes Thursday and expands in the Northeast by Friday, as hurricane Erin advances up and then well away from the eastern seaboard. The will result in a stretch of dry weather along with a warming trend. Temperatures in the 70s Thursday will mix in some lower 80s for the lake plains and valleys by Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A deep upper trough will dig across the Great Lakes this weekend and into the beginning of next week. A cold front will likely slide through the region sometime later in the weekend. Moisture looks limited with the frontal boundary, but at least some scattered showers and possible thunderstorms are possible with its passage. Behind the front, a notably cooler airmass will spill into the region within a broad cyclonic flow. 850 mb temperatures appear cold enough to generate a lake response early next week, depending on the amount of synoptic moisture available. Temperatures will be the warmest early in the period with widespread daytime readings in the 80s, with a notable cool down behind the front, with highs Monday and Tuesday 65 to 75, warmest along the lake plains. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... A shortwave trough will move across the eastern Great Lakes region tonight. Deep moisture will move into the region with a surface low over far southern Ontario overnight. Showers, moderate to heavy at times will move across the region, while flight conditions become MVFR or below. Isolated to scattered thunderstorms are possible. Outlook... Wednesday...Localized cig/vsby restrictions possible especially early in the day, otherwise mainly VFR with decreasing chances for showers and thunderstorms. Thursday through Saturday...VFR. Sunday...Mainly VFR. Chance of showers. && .MARINE... Winds will remain easterly on Lake Ontario into this evening, while staying generally southeast on Lake Erie. Speeds should remain under 15 knots. A weak low passes through the region through Wednesday. Winds trending more toward a northerly component with the low passing south of Lake Erie and Lake Ontario, with a general weak gradient. Conditions on the lower Great Lakes will become choppy Wednesday night and Thursday as an east-northeast flow strengthens to around 20 knots. Small craft headlines will likely be needed for at least a portion of this time frame on Lake Ontario, and possibly Lake Erie. Conditions become somewhat favorable for waterspouts on Lake Erie Wednesday with the passage of a cold front. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...TMA LONG TERM...TMA AVIATION...TMA MARINE...TMA
Hazardous weather outlook, Aug 19, 2:08 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 208 PM EDT Tue Aug 19 2025 NYZ001>008-010>014-019>021-085-201815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 208 PM EDT Tue Aug 19 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042>045-062>065-SLZ022-024-201815- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 208 PM EDT Tue Aug 19 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-201815- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 208 PM EDT Tue Aug 19 2025 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of waterspout Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.